Alert archive / Alabama / Gale Watches in 2018
Gale Watch 2, NWS Mobile, AL
NWS Mobile, AL issued this gale watch at Dec 19, 2018, 4:39 AM CST. It took effect at Dec 20, 2018, 3:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 19, 2018, 4:39 AM CST (10:39 UTC)
- In effect from
- Dec 20, 2018, 3:00 PM CST
- Expired
- Dec 19, 2018, 2:53 PM CST
- In force
- Issued by
- NWS Mobile, AL
The text
As transmitted.
361 WHUS74 KMOB 191039 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 439 AM CST Wed Dec 19 2018 GMZ631-632-650-655-670-675-200000- /O.NEW.KMOB.GL.A.0002.181220T2100Z-181221T1800Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 439 AM CST Wed Dec 19 2018 ...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING... The National Weather Service in Mobile has issued a Gale Watch, which is in effect from Thursday afternoon through Friday morning. * WINDS...Increasing to 30 to 35 knots with gusts to 45 knots. * WAVES/SEAS...Building to 6 to 10 feet out to 20 nm and 10 to 17 feet from 20 to 60 nm out. 2 to 4 feet over lower Mobile Bay and the Mississippi Sound east of Pascagoula. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$
2 follow-up statements
531 WHUS74 KMOB 191603 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1003 AM CST Wed Dec 19 2018 GMZ631-632-650-655-670-675-200015- /O.NEW.KMOB.SC.Y.0051.181220T0000Z-181220T0900Z/ /O.CON.KMOB.GL.A.0002.181220T2100Z-181221T1800Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1003 AM CST Wed Dec 19 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM CST THURSDAY... ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING... The National Weather Service in Mobile has issued a Small Craft Advisory, which is in effect from 6 PM this evening to 3 AM CST Thursday. * WINDS...Increasing to around 20 knots this evening then subsiding late tonight. Winds increase again to 30 to 35 knots with gusts to 45 knots Thursday afternoon into Thursday night. * WAVES/SEAS...Building to 6 to 10 feet out to 20 nm and 10 to 17 feet from 20 to 60 nm out. 2 to 4 feet over lower Mobile Bay and the Mississippi Sound east of Pascagoula. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
336 WHUS74 KMOB 192053 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 253 PM CST Wed Dec 19 2018 GMZ631-632-650-670-200500- /O.CON.KMOB.SC.Y.0051.181220T0000Z-181220T0900Z/ /O.UPG.KMOB.GL.A.0002.181220T2100Z-181221T1800Z/ /O.NEW.KMOB.GL.W.0005.181220T2100Z-181221T1800Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- 253 PM CST Wed Dec 19 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM CST THURSDAY... ...GALE WARNING IN EFFECT FROM 3 PM THURSDAY TO NOON CST FRIDAY... The National Weather Service in Mobile has issued a Gale Warning, which is in effect from 3 PM Thursday to noon CST Friday. The Gale Watch is no longer in effect. * WINDS...Increasing to around 20 knots this evening then subsiding late tonight. Winds increase again to 30 to 35 knots late Thursday afternoon into Thursday night. Gusts to storm force are possible well offshore late Thursday night into early Friday morning. * WAVES/SEAS...Building to 6 to 10 feet out to 20 nm and 10 to 20 feet from 20 to 60 nm out. 2 to 4 feet over lower Mobile Bay and the Mississippi Sound east of Pascagoula. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ655-675-200500- /O.CON.KMOB.SC.Y.0051.181220T0000Z-181220T0900Z/ /O.UPG.KMOB.GL.A.0002.181220T2100Z-181221T1800Z/ /O.NEW.KMOB.GL.W.0005.181221T0000Z-181221T1800Z/ Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 253 PM CST Wed Dec 19 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM CST THURSDAY... ...GALE WARNING IN EFFECT FROM 6 PM THURSDAY TO NOON CST FRIDAY... The National Weather Service in Mobile has issued a Gale Warning, which is in effect from 6 PM Thursday to noon CST Friday. The Gale Watch is no longer in effect. * WINDS...Increasing to around 20 knots this evening then subsiding late tonight. Winds increase again to 30 to 35 knots with gusts to 45 knots Thursday afternoon into Thursday night. * WAVES/SEAS...Building to 6 to 10 feet out to 20 nm and 10 to 17 feet from 20 to 60 nm out. 2 to 4 feet over lower Mobile Bay and the Mississippi Sound east of Pascagoula. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this gale watch went out at Dec 18, 11:36 PM CST, 5 hours 3 minutes earlier.
Area forecast discussion, Dec 18, 11:36 PM CST, 5 hours 3 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 1136 PM CST Tue Dec 18 2018 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 06Z issuance...VFR conditions along with light winds are expected tonight through Wednesday morning. A low pressure system approaching from the west will gradually spread rain and MVFR ceilings across the area through the afternoon. Conditions will gradually deteriorate to IFR during the evening hours. Easterly winds will increase to 10 to 15 knots during the afternoon and persist through the evening hours. /16 && .PREV DISCUSSION... /issued 534 PM CST Tue Dec 18 2018/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 00Z issuance...VFR conditions and light winds are expected through the night into Wednesday. An approaching low pressure system will bring MVFR CIGs, east to southeast winds of 5 to 10 knots, and increasing coverage of rain from the west Wednesday afternoon. Conditions east of the Alabama River are expected to remain at VFR levels Wednesday afternoon with easterly winds of 5 to 10 knots. /16 PREV DISCUSSION... /issued 348 PM CST Tue Dec 18 2018/ NEAR TERM /Now Through Wednesday/...Upper air analysis today shows a high level southwest flow setting up over the southern states ahead of next southern stream upper level storm system migrating eastward out of eastern New Mexico and into west TX. This system continues east over TX overnight. Surface high pressure from the OH River Valley southward to the northern Gulf becomes positioned over the Mid-Atlantic late tonight. No rain expected tonight with overnight lows expected to modify a bit. Still cool. Ahead of eastward moving sharp upper level trof over TX, jet- streak energy lifts up across LA and into the Lower MS River Valley causing an increase in deep layer lift which advances from west to east over the local area thru the course of the day Wednesday. At same time, deep Gulf moisture modifies. Thus, an increase in PoPs is advertised, highest over the western zones coincident with best deep layer ascent and moisture. As far as thunder, surface based instability is non-existent. However, marginal instability aloft is noted which may support some elevated afternoon rumbles of thunder. A look at model probabilities of thunder though, values of 10% or less are not enough to mention in zones. Thus, will carry showers as the predominant mode of weather in the afternoon package for Wednesday. Highs mostly in the mid 60s Wednesday, which is a few degrees above climatology on average. /10 SHORT TERM /Wednesday night Through Friday night/...The highly amplified large upper level trough just west of the Mississippi River will extend from south central Canada to the Bay of Campeche to start the short term. The upper trough will then shift slowly eastward, with the axis setting up east of the Mississippi River Thursday night. An upper closed low is expected to develop over the Arklatex region by late Wednesday night, and then move east over the region Thursday afternoon and Thursday night, with an associated cold core between -22 to -27C at 500mb expected to pass over the forecast area Thursday night. A weak surface low associated with the upper trough is expected to develop over the southern Mississippi River area Wednesday night, and then move east as it deepens across the southeast states to 993mb by late Thursday night. Rain showers will continue to increase coverage Wednesday night, with likely to definite categories in the forecast. Added a slight chance of elevated thunderstorms over much of the forecast area Wednesday night as moderate mid and upper level ascent ahead of the upper trough could result in periods of deeper convection. With the combination of wrap-around moisture in the wake of the system, the presence of the cold core aloft and low level lifting as cold front approaches from the northwest, kept scattered to likely light rain showers across the area Thursday and Thursday night. The upper level trough will eventually shift east of the forecast area Friday and Friday night, with the surface low lifting quickly northward up the Appalachian Mountains. As a result, the light rain will come to end throughout the day Friday. Widespread rainfall amounts with this system have increased slightly, and are now expected to range from 0.90 to 1.2 inches west of I-65, and from 1.1 to 1.8 inches to the east. Locally higher amounts between 1.5 to 2.5 inches are possible, mainly east of I-65. /22 LONG TERM /Saturday Through Tuesday/...Dry conditions will occur over the weekend as surface high pressure settles across the southeast conus and zonal flow aloft resumes in the wake up the departing upper trough. There is a chance that a fast moving upper level shortwave passing north of the forecast area Sunday night could send a weak surface trough and cold front into the northwest portion of the forecast area. A band of light rain showers may still develop ahead of the front and enter into the inland portions of southeast Mississippi and southwest Alabama Sunday night. Therefore, maintained a 20 percent chance across this area Sunday night for the time being. Otherwise, the dry conditions will persist into Tuesday as a large surface high pressure area builds across the region. /22 MARINE...Little change on this forecast with hazardous conditions likely to bring impacts for smaller marine craft by the close of the week. A complex and large surface low pressure system advances slowly over the deep south Thursday, lifting up across the Appalachians Thursday night and Friday while undergoing intensification. This intensification process causes a tightening pressure difference to the southwest of the low and high pressure over east TX, favoring a strong west to northwest flow and much higher seas going into Thursday and Friday. Gale conditions likely to develop over the open Gulf waters and perhaps the southern portions of Mobile Bay Thursday night into Friday with frequent gusts exceeding 40 knots. Highest seas building upwards to around 15 feet in the 20 to 60 nautical miles out. /10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Dec 18, 9:20 AM CST, 19 hours 19 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Mobile AL 920 AM CST Tue Dec 18 2018 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-191500- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 920 AM CST Tue Dec 18 2018 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Breezy to windy conditions will set up late Thursday going into Friday following the passage of a strong cold front. The latest data shows the stronger winds and gusts over the coastal counties for this time period. As a result, a wind advisory may be required by early Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-191500- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 920 AM CST Tue Dec 18 2018 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous conditions for small craft will be likely Thursday through Friday as winds strengthen and seas trend much higher following the passage of a strong cold front. Gale conditions look to become likely over the open Gulf waters and perhaps over southern portions of Mobile Bay Thursday night into Friday.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 10:03 AM CST | Small Craft Advisory | MOB | 24 hr | |
| Dec 19, 2:53 PM CST | Gale Warning | MOB | 48 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.